Sainsburys Cold Relief Capsules
PATIENT INFORMATION LEAFLET FOR SAINSBURY’S COLD RELIEF CAPSULES
This leaflet provides some important information about your medicine. Please read it carefully before you start taking Sainsbury’s Cold Relief Capsules. If you have any further questions, or if there is anything you do not understand, ask your Doctor or Pharmacist.
WHAT IS YOUR MEDICINE?
Your medicine is called Sainsbury’s Cold Relief Capsule, and are white and orange coloured gelatin capsules. Each capsule contains the active ingredients paracetamol 300mg, caffeine 25mg and phenylephrine hydrochloride 5mg.
The capsules also contain the inactive ingredients starch, colloidal anhydrous silica, magnesium stearate, E104, E127, E171 and gelatin. The actives belong to the following Pharmacotherapeutic groups: paracetamol is a non-narcotic analgesic; caffeine is a weak central nervous stimulant and phenylephrine hydrochloride is a sympathomimetic causing vasoconstriction (raises blood pressure).
Available in packs of 12 Capsules. Packs of 24 Capsules are only available form your Pharmacist.
Marketing Authorisation Holder: Wockhardt UK Ltd, Ash Road North, Wrexham, LL13 9UF, UK. (PL29831/0171)
Manufacturer: CP Pharmaceuticals Ltd, Ash Road North, Wrexham, LL13 9UF, UK.
WHAT IS THIS MEDICINE FOR?
To relieve the symptoms of cold and ‘flu including headache, fatigue, tiredness and blocked nose.
BEFORE YOU TAKE YOUR CAPSULES:
If your answer to any of the following questions is YES, then you should ask your Pharmacist or Doctor before taking them.
• Are you pregnant or breastfeeding?
• Do you suffer from depression, high blood pressure, heart, kidney or liver problems including alcoholic liver disease?
• Do you suffer from diabetes mellitus, glaucoma, a condition called phaechromocytoma or an enlarged prostate?
• Are you or have you been allergic to paracetamol and/ or any of the ingredients listed above?
• Do you suffer from or have you ever suffered from stomach problems such as ulcers?
• Are you taking any other medicines - particularly medicines containing paracetamol, diflunisal (a painkiller), adrenergic neurone blockers such as guanethidine (used to treat high blood pressure), medicines to lower blood cholesterol / fat levels (such as colestyramine), isoniazid and quinolone antibiotics such as ciprofloxacin (used to treat infections), tricyclic antidepressants (used to treat depression including imipramine), monoamine oxidase inhibitors (MAOI) such as fluvoxamine or moclobemide (used to treat depression), atropine (used to treat muscle spasm in the stomach), warfarin and other anticoagulants (used to thin the blood), other sympathomimetics agents (used most commonly to treat asthma and as a decongestant), metoclopramide and domperidone (used to treat nausea), certain antiepileptics such as carbamazepine, phenytoin, phenobarbital, primidone and lamotrigine, theophylline (used to treat asthma), phenylpropanolamine (used as a decongestant), oral contraceptives (“the Pill”) or hormone replacement therapy (HRT), probenecid (used to treat gout), diazepam (a tranquilizer), disulfiram (used to treat alcohol dependence), lithium (used to treat manic depressive disorder), mexilitene (used to treat irregular heart rhythm), ergotamine (used to treat migraines) and oxytocin (used in pregnant women to help labour)?
• Do you suffer from hyperthyroidism or disease of the blood vessels (aneurysm, arteriosclerosis)?
• Do you have an alcohol problem?
• Have you ever had an asthma attack brought on by aspirin?
Very occasionally this medicine causes dizziness in those taking it. Do not drive, operate machinery or undertake other complicated or potentially hazardous tasks whilst taking this medicine until you have tried it and are sure you are not affected.
TAKING YOU MEDICINE:
Follow the instructions on the label about how to take your medicine. Your Pharmacist may also help you if you are not sure. Dose: Unless otherwise directed by your Doctor —
Adults and children over 12 years: 1 to 2 Capsules every four hours, as required. Take whole with water - do not chew. If possible, take with or after food. The dose should not be taken more frequently than every 4 hours and not more than 4 times in any 24 hour period. Maximum Dose: 8 Capsules in divided doses in any 24 hour period. Do not break or cut these capsules.
Children under 12 years: Do not give to children under 12 years of age except on the advice of a Doctor.
WARNING: DO NOT EXCEED THE STATED DOSE
Do not take for more than three days unless your doctor agrees.
Do not take with any other paracetamol-containing products.
If symptoms persist consult your Doctor.
Do not drink alcohol while taking this medicine.
If you miss a single dose of Sainsbury’s Cold Relief Capsules, do not worry and take your next one at the normal time. DO NOT DOUBLE UP ON A DOSE TO MAKE UP FOR THE MISSING ONE.
WHAT SHOULD YOU DO IF YOU TAKE TOO MANY SAINSBURY’S COLD RELIEF CAPSULES?
Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.
If you accidentally take a large number of capsules contact the nearest hospital casualty department or tell you Doctor immediately.
WHILE TAKING YOUR MEDICINE:
All medicines may cause unwanted effects (side effects) in some people. If after taking this medicine for the first time, you develop a rash or other allergic reaction, stop taking Sainsbury’s Cold Relief Capsules and consult you Doctor or Pharmacist. Patients with asthma that is made worse by taking aspirin or other painkillers may find that this medicine also causes wheezing. Most patients do not have any problems, but other unwanted effects may
include anxiety, shaking, headache, vomiting, high blood pressure, slowed or irregular heart beat, palpitations, difficulty in getting to sleep or restlessness, excitement, muscle tremor, reaction affecting the blood, dizziness, difficulty in passing urine and urine retention. Taking a high dose of Sainsbury’s Cold Relief Capsules for a long time can cause kidney problems. Some people may get headache after stopping the medicine. If you experience any other unusual or unexpected symptoms, which persist or are troublesome, consult a Doctor or Pharmacist.
STORING YOU MEDICINE:
Keep your medicine in a safe place out of the reach and sight of children. Sainsbury’s Cold Relief Capsules could be harmful to them. Store below 25°C in a dry place. Protect form light. Do not use these capsules after the expiry date embossed on the pack.
Date of leaflet preparation: December 2007.